New Member w/question.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lilli20
New Member


Date Joined Aug 2007
Total Posts : 7
   Posted 8/20/2007 2:35 PM (GMT -6)   
Hi everyone, I am so glad to have found this forum. What a great resource!
 
Anyway....please help....which med for anxiety has the least side effect of weight gain?
 
I have been on Paxil in the past, made me gain weight. Prozac, not really but had Welbutrin added, and that made me crazy, so I quit everything about 9 mos ago, but I am in need of meds....I feel like I'm going crazy, haven't been able to find, yet, a therapist to work with....
BUT am going through tremendous stress w/marriage and very ill mother, I can't seem to cope and have decided to give the meds a try again. Provider gave me lexapro, but d/t all the posts claiming weight gain, I did not start it. I want to ask for something else, I can not afford to gain weight, any more, I'm already fighting an extra 30lbS! eyes
Anyone w/advice, pls help, Thanks!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/20/2007 2:58 PM (GMT -6)   

Welcome to Healing Well and the A & P forum. I will try to answer your question but my info may be different from another member and I am not a professional. :)

From what I have read Paxil may be the most notorious of the SSRI's to cause weight gain. Celexa was possibly the least likely to cause large weight gains.

This is a good subject to discuss with your physician and analyze how well your medication is working versus the down side of being overweight which is not good for your health either.

Again, a Warm Welcome and stay with us.

 

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


Lilli20
New Member


Date Joined Aug 2007
Total Posts : 7
   Posted 8/20/2007 3:18 PM (GMT -6)   
Thanks so much for your help....I have been looking at Celexa...I read something that stated Celexa and LexaPro are actually the "same" drug.....d/t a patent issue, Celexa and LexaPro use, basically, the same active ingredient. But, yes, I will definitely speak w/her. I have an appt today....

Thanks for replying! :)

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/21/2007 6:33 AM (GMT -6)   
I would not for the past 30 plus yrs go on an AD I finally came to a point in my life that I knew I had to do something the doc was wanting me on Prozac .......I declined and went on Celexa...........'It has helped me out IMHO

Keep us posted .........

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
 Be Thankful for the Difficult times..During those times we GROW
 
             EMPATHY is Always Better than APATHY
 
 Walk With Us We Will Take your Hand .......
 
  
                                  


Lilli20
New Member


Date Joined Aug 2007
Total Posts : 7
   Posted 8/22/2007 12:30 PM (GMT -6)   
Well, I went to my MD appt, and agreed, finally, to try Topamax for migraines, although I am in a "less than normal" migraine cycle now, but I've suffered w/them for 20 yrs, so I know how they cycle.
MD told me Topamax is also a mood stabilizer, plus one of the side effects is weight loss, and it would be awesome to be rid of these migraines, LOL.
I only want to start one med at a time.
I am leery of Topamax, as the side effects are killer in terms of mental "impairment" so to speak. But we agreed to titrate very slowly and, of course, I can stop if necessary.
I am an RN so it is crucial I have my critical thinking skills intact, so hopefully this will help my anxiety a little bit as well, while not messing w/my brain too much!
Any feedback is appreciated! :)
Have a good day, all!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 27, 2016 8:49 AM (GMT -6)
There are a total of 2,694,629 posts in 297,487 threads.
View Active Threads


Who's Online
This forum has 152179 registered members. Please welcome our newest member, ribbines.
316 Guest(s), 10 Registered Member(s) are currently online.  Details
0311, Cicero2K, Depov, Dr WHO, Odhgert, BillyBob@388, Derwood, Tudpock18, Yankee, Old Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer